Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 63, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 29, 2002, 9:34 PM CST for Arkansas County, Arkansas. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2002, 9:34 PM CST (03:34 UTC)
- Expired
- Mar 29, 2002, 10:00 PM CST
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Arkansas County, AR
The radar
The Little Rock radar (KLZK), 116 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 9:45 PM CST | Hail 0.88 | St Charles, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1435 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 300334
SVRLIT
ARC001-300400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE
934 PM CST FRI MAR 29 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1000 PM CST
* AT 930 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF ST CHARLES...OR ABOUT 5
MILES EAST OF DE WITT...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ST CHARLES AROUND 940 PM CST
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3423 9105 3420 9107 3425 9134 3439 9132
3443 9130 3444 9123 3434 9105 3428 9107
$$
56What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:50 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Mar 29, 3:50 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CST FRI MAR 29 2002 LATEST REGIONAL OBSERVATIONS INDICATE A SURFACE TROUGH NEAR A LINE FROM WALNUT RIDGE...TO DEQUEEN. A COLD FRONT LAGS BEHIND THE TROUGH APPROXIMATELY 40 MILES. LOCAL RADARS INDICATE ISOLATED THUNDERSTORMS ACROSS EXTREME NORTHEAST PORTIONS OF THE CWA. SATELLITE IMAGERY...AND 18Z LIT SOUNDING INDICATE CONVECTION AHEAD OF THE BOUNDARIES HAS BEEN LIMITED BY SUBSTANTIAL CONVECTIVE INHIBITION. IF THE INHIBITION CAN BE OVERCOME...DEVELOPMENT WOULD BE QUITE EXPLOSIVE. BEST CHANCES FOR ADDITIONAL CONVECTION THIS EVENING WILL BE ACROSS EXTREME EAST PORTIONS OF THE CWA. EXPECT THE FRONT TO STALL JUST SOUTH OF THE CWA LATE TONIGHT. SATELLITE IMAGERY CONTINUES TO INDICATE PROGRESSION OF AN UPPER LOW...NOW CENTERED OVER THE ARIZONA...NEW MEXICO BORDER. AS THE LOW MOVES EAST...EXPECT PRONOUNCED ISENTROPIC LIFT IN THE 750-850 LAYER TO DEVELOP TO THE NORTH OF THE SURFACE BOUNDARY. STILL SOME QUESTION AS REGARDS TO EXACT LOCATION OF BEST LIFT...HOWEVER FEEL THREAT FOR HEAVY RAINFALL LATE SATURDAY AND SATURDAY NIGHT ACROSS THE SOUTH WARRANTS A FLASH FLOOD WATCH FOR THIS AREA. EXPECT THE UPPER LOW TO ACCELERATE EAST...AWAY FROM THE CWA EARLY SUNDAY. MEDIUM RANGE MODEL SOLUTIONS INDICATE ANOTHER COLD FRONT WILL AFFECT THE CWA ON TUESDAY. THIS BOUNDARY SHOULD BRING COOLER THAN NORMAL TEMPERATURES FOR MID AND LATE WEEK. COORD. WITH TSA AND SHV. FCSTID = 55 HRO 44 52 40 56 / 0 20 60 20 LIT 52 56 47 60 / 10 50 80 30 HOT 51 55 46 59 / 10 50 80 30 PBF 56 61 51 65 / 30 50 100 30 .LZK...FLASH FLOOD WATCH FOR SATURDAY AND SATURDAY NIGHT FOR ZONES ARZ052>053...ARZ062>063...ARZ066>069.
In the hours before
Special weather statement, Mar 29, 7:30 PM CST, 2 hours 4 minutes before
ARZ025-033-034-042>047-052>057-062>069-300830- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 730 PM CST FRI MAR 29 2002 ...SLIGHT RISK OF SEVERE WEATHER TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEASTERN HALF OF ARKANSAS. A COLD FRONT ENTERED NORTHWEST ARKANSAS EARLY FRIDAY. THIS FRONT WILL MOVE SLOWLY SOUTH TO THE SOUTHERN BORDER OF THE STATE TONIGHT. AN UPPER LEVEL LOW CONTINUES TO MOVE TOWARDS ARKANSAS. SCATTERED THUNDERSTORMS WILL DEVELOP. SOME MAY BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS MAY BE ACTIVATED LATER TONIGHT. 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 38 min |
| Mar 29, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Grant | 29 min |
| Mar 29, 8:36 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 24 min |
| Mar 29, 8:54 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 51 min |
| Mar 29, 9:02 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 28 min |
| Mar 29, 10:09 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 51 min |
| Mar 29, 10:17 PM CST | Flash Flood Warning | LZK | Arkansas | 3 hr |
| Mar 29, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 28 min |
| Mar 30, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 22 min |
| Mar 30, 4:13 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 32 min |
| Mar 30, 4:48 AM CST | Severe Thunderstorm Warning | LZK | Jefferson | 27 min |
| Mar 30, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| Mar 30, 5:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 35 min |
| Mar 30, 6:27 AM CST | Flash Flood Warning | LZK | Clark, Grant, Hot Spring, Pike | 3 hr |
| Mar 30, 7:08 AM CST | Flash Flood Warning | LZK | Arkansas, Jefferson | 2 hr |
| Mar 30, 10:12 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 28 min |
| Mar 30, 10:36 AM CST | Severe Thunderstorm Warning | LZK | Bradley | 29 min |
| Mar 30, 10:59 AM CST | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| Mar 30, 11:24 AM CST | Severe Thunderstorm Warning | LZK | Desha | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.